Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2022, 9:53 AM CDT for 5 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 9:53 AM CDT (14:53 UTC)
- Expired
- Aug 2, 2022, 10:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coles County, IL, Cumberland County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624
WUUS53 KILX 021453
SVRILX
ILC029-035-049-139-173-021545-
/O.NEW.KILX.SV.W.0113.220802T1453Z-220802T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
953 AM CDT Tue Aug 2 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Coles County in east central Illinois...
Southeastern Moultrie County in central Illinois...
Southern Shelby County in central Illinois...
Western Cumberland County in east central Illinois...
Northern Effingham County in south central Illinois...
* Until 1045 AM CDT.
* At 952 AM CDT, a severe thunderstorm was located near Findlay, or 7
miles southwest of Sullivan, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mattoon, Effingham, Shelbyville, Toledo, Neoga, Teutopolis,
Greenup, Windsor, Stewardson, Cowden, Tower Hill, Beecher City,
Jewett, Shumway, Montrose, Allenville, Coles, Paradise, Woodbury
and Moccasin.
This includes the following highways...
Interstate 57 between mile markers 157 and 184.
Interstate 70 between mile markers 88 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3907 8880 3922 8880 3922 8890 3940 8902
3946 8871 3960 8854 3924 8817 3917 8825
3917 8836 3908 8837
TIME...MOT...LOC 1452Z 325DEG 40KT 3949 8867
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten1 follow-up statement
891
WWUS53 KILX 021525
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1025 AM CDT Tue Aug 2 2022
ILC029-139-021534-
/O.CAN.KILX.SV.W.0113.000000T0000Z-220802T1545Z/
Coles-Moultrie-
1025 AM CDT Tue Aug 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLES AND
SOUTHEASTERN MOULTRIE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3907 8880 3922 8880 3937 8832 3924 8817
3917 8825 3917 8836 3908 8837
TIME...MOT...LOC 1524Z 333DEG 35KT 3921 8850
$$
ILC035-049-173-021545-
/O.CON.KILX.SV.W.0113.000000T0000Z-220802T1545Z/
Shelby-Cumberland-Effingham-
1025 AM CDT Tue Aug 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN SHELBY...WESTERN CUMBERLAND AND NORTHERN EFFINGHAM
COUNTIES...
At 1024 AM CDT, a severe thunderstorm was located near Teutopolis, or
near Effingham, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Effingham, Toledo, Neoga, Teutopolis, Greenup, Stewardson, Beecher
City, Jewett, Shumway, Montrose, Woodbury, Moccasin, Sigel and Lake
Sara.
This includes the following highways...
Interstate 57 between mile markers 157 and 177.
Interstate 70 between mile markers 88 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3907 8880 3922 8880 3937 8832 3924 8817
3917 8825 3917 8836 3908 8837
TIME...MOT...LOC 1524Z 333DEG 35KT 3921 8850
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:08 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 7:08 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 708 AM CDT Tue Aug 2 2022 .MESOSCALE DISCUSSION... Issued at 708 AM CDT Tue Aug 2 2022 Storms have been filling in over the last few hours and now extend to near Peoria, with a second line of strong/severe storms dropping southeast out of the Quad Cities area. This particular region has MLCAPE's close to 3000 J/kg per latest SPC mesoanalysis with precipitable water values over 1.5 inches. Recent WPC mesoscale discussion showing concerns of potential 2-4 inch accumulations in a narrow corridor from near Peoria southeast toward Lawrenceville. 1-hour flash flood guidance in southeast Illinois is about half an inch, which may still be too high based on accumulations of 5-11 inches that have occurred since yesterday evening. Latest HRRR seems to be getting a better handle on the situation, and keeps the rain threat down there going through midday. && .SYNOPSIS... Issued at 307 AM CDT Tue Aug 2 2022 Periods of showers and thunderstorms are expected this morning, before another round of high rain chances comes in beginning Wednesday afternoon and persisting into Thursday. Depending on the extent of the rain these days, temperatures have the potential to be held down some by clouds. However, highs in the 90s will occur in some areas, especially on Wednesday, when the heat index will likely reach 100 to 105 degrees. && .SHORT TERM...(Today and tonight) ISSUED AT 307 AM CDT Tue Aug 2 2022 Latest surface map shows a warm front draped over central Illinois, with mid 70s dew points pooling south of it and mid 60s north. The convection that has been persistent over the southeast CWA the last several hours, featuring rainfall estimates in excess of 10 inches between Newton and Olney, has waned a bit as of late. However, storms have begun to extend northwest to Springfield along a CAPE gradient that drapes across the middle of the CWA. High-res models have not had the greatest handle on this, though the 00Z/7pm NSSL model is doing a decent job with this northwest axis. That model suggests an eventual connection with a cluster of storms currently over central Iowa shortly after sunrise. The forecast generally follows that model, though maybe not as high of PoP's as it would suggest, with most of the rain chances through midday. As it stands right now, it appears the clouds should hold on long enough to keep temperatures under control, though the western CWA should still reach the lower 90s where heat index values will be around 100. .LONG TERM...(Wednesday through Monday) ISSUED AT 307 AM CDT Tue Aug 2 2022 Thermal ridge will be focused across the Plains into late week, edging east into the Midwest toward the weekend. Upper wave moving across the northern CONUS will be digging as it approaches the Midwest, and will bring a cold front into central Illinois Wednesday evening. One of the main questions will be whether or not we manage to get more of a surge of heat before clouds and rain arrive. If the clouds hold off, we should be able to get the heat index to around 105 or so across most of the CWA. However, with the uncertainty at the moment, we will hold off on a heat advisory. With the aforementioned front, it looks to be stalling somewhere over southern Illinois on Thursday as the upper trough slowly drifts eastward. In the early part of the period, PoP's have been increased across the northwest CWA Wednesday afternoon. SPC Day2 marginal risk extends as far south as I-70, though shear is fairly modest except right along the front, so any severe storms would likely be of the pulse variety. As we get into Thursday, will keep categorical PoP's going over eastern Illinois with the slowness of the front, but the northwest CWA should dry out as high pressure over the upper Mississippi Valley provides a northeast flow. As we get into the weekend, the upper ridge flattens as another significant upper wave tracks across the northern U.S. Question will be how much it flattens, which will suggest more of a precip threat for us if it does. Of the longer range guidance, only the Canadian model is showing passage of a cold front and associated convection toward Sunday evening, while the GFS and European solutions hold off until toward Monday afternoon. Heat index values likely to reach 100-105 again this weekend before the front arrives. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 620 AM CDT Tue Aug 2 2022 Main TAF concerns will be with thunder chances through about 18Z. Current activity as of 11Z has been tracking southeast across KDEC and has started to recently arc up northwest toward KPIA. However, there's also storms moving across the IL/IA border that is timed to move southeast into KPIA toward 13Z. These areas will probably fill in and be a threat through mid morning. By afternoon, the thunder should be out and skies start to clear. Going into the evening, look for south winds to begin gusting to near 20 knots from about KBMI-KSPI west. Some potential for LLWS overnight around KPIA, though it currently appears the main threat should be just to the west. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Aug 2, 6:09 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 609 AM CDT Tue Aug 2 2022 ILZ027>031-036-037-040>042-047>052-031100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- 609 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for central Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms will move across the area this morning. While widespread severe weather is not anticipated, a few of the storms this morning will produce strong winds and hail, especially near the I-74 corridor. The heat index will approach 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values of 100 to 105 degrees are expected on Wednesday. Thunderstorms will begin moving into areas west of I-55 Wednesday afternoon, with the threat spreading east in the evening. Some of these storms will be strong or briefly severe, with damaging winds the main concern. While the threat of storms continues into Thursday, severe weather is not expected then. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-043>046-053>057-061-031100- McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- 609 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for east central Illinois. .DAY ONE...Today and tonight. Thunderstorms this morning will produce intense lightning and very heavy rain. Some of this rain will occur where overnight flooding occurred, resulting in additional areas of flooding. However, severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values of 100 to 105 degrees are expected on Wednesday. Thunderstorms will begin moving into areas north of a Taylorville to Danville line by late afternoon, but will become more widespread in the evening. Some of these storms will be strong or briefly severe, with damaging winds the main concern. While the threat of storms continues into Thursday, severe weather is not expected then. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, reports of flooding or rainfall amounts would be greatly appreciated. ILZ062-063-066>068-071>073-031100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 609 AM CDT Tue Aug 2 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Today and tonight. Thunderstorms will produce intense lightning and heavy rain this morning, including across areas that saw widespread flooding overnight. Additional flooding will be possible through early afternoon. Any severe weather threat is expected to be brief, mainly through mid morning. Minor flooding has developed along the Little Wabash River near Clay City, and is likely on the lower Embarras River at Lawrenceville by late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values of 100 to 105 degrees are expected on Wednesday. Thunderstorms will begin moving into southeast Illinois Wednesday evening, and continue through much of Thursday. While some of the rain may be heavy, severe weather is not anticipated at this time. Flooding on the Little Wabash and lower Embarras Rivers is expected to linger for a few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, reports of flooding or rainfall amounts would be greatly appreciated. Geelhart
In the hours before
Local storm report, Aug 2, 9:39 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 NE SPAULDING 39.88N 89.53W
08/02/2022 SANGAMON IL LAW ENFORCEMENT
STATE ROAD 54 IS CLOSED DUE TO WATER.
REMAINS CLOSED AT THIS TIME.
&&
TESLocal storm report, Aug 2, 9:43 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM FLASH FLOOD DECATUR 39.85N 88.95W
08/02/2022 MACON IL LAW ENFORCEMENT
MULTIPLE UNDERPASSES FLOODED OUT.
&&
TESLocal storm report, Aug 2, 9:47 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
947 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG DECATUR 39.85N 88.95W
08/02/2022 MACON IL LAW ENFORCEMENT
POWER LINES DOWNED FROM HIGH WINDS.
&&
TESLocal storm report, Aug 2, 9:49 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
949 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG MACON 39.71N 89.00W
08/02/2022 MACON IL LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
TESLocal storm report, Aug 2, 9:50 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
950 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG HARRISTOWN 39.85N 89.08W
08/02/2022 MACON IL LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
TESLocal storm report, Aug 2, 9:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
952 AM CDT TUE AUG 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 3 S SWEETWATER 40.01N 89.70W
08/02/2022 M1.09 INCH MENARD IL MESONET
RAINFALL IN ONE HOUR.
&&
TESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:23 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 37 min |
| Aug 1, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 29 min |
| Aug 1, 9:20 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 4 hr |
| Aug 1, 9:58 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 6 hr |
| Aug 1, 11:06 PM CDT | Flash Flood Warning | ILX | Effingham | 4 hr |
| Aug 2, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 25 min |
| Aug 2, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 32 min |
| Aug 2, 1:16 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 16 min |
| Aug 2, 2:23 AM CDT | River Flood Warning | ILX | Clay, Richland | 13 days |
| Aug 2, 2:28 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 47 min |
| Aug 2, 2:47 AM CDT | Areal Flood Warning | ILX | Crawford, Effingham, Jasper, Richland | 9 hr |
| Aug 2, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 52 min |
| Aug 2, 3:16 AM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| Aug 2, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Shelby | 32 min |
| Aug 2, 4:54 AM CDT | Flash Flood Warning | ILX | Christian, Coles, Cumberland, Shelby | 8 hr |
| Aug 2, 5:07 AM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| Aug 2, 5:52 AM CDT | Flash Flood Warning | ILX | Crawford, Cumberland, Effingham, Jasper, Shelby | 6 hr |
| Aug 2, 6:23 AM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 6 hr |
| Aug 2, 6:42 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 33 min |
| Aug 2, 7:04 AM CDT | Flash Flood Warning | ILX | Christian, Macon, Sangamon, Shelby | 6 hr |
| Aug 2, 7:17 AM CDT | Special Weather Statement | ILX | Peoria | 43 min |
| Aug 2, 7:25 AM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Tazewell | 4 hr |
| Aug 2, 7:36 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, McLean, Mason, Peoria, Schuyler and 2 more | 39 min |
| Aug 2, 8:12 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell and 1 more | 48 min |
| Aug 2, 8:16 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 2 hr |
| Aug 2, 8:38 AM CDT | Flash Flood Warning | ILX | Tazewell, Woodford | 116 min |
| Aug 2, 8:46 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 29 min |
| Aug 2, 8:50 AM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Moultrie, Piatt | 25 min |
| Aug 2, 9:17 AM CDT | Special Weather Statement | ILX | Moultrie | 28 min |
| Aug 2, 9:20 AM CDT | Special Weather Statement | ILX | Christian | 25 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | ILX | Logan, Macon, Moultrie, Piatt, Shelby | 3 hr |
| Aug 2, 9:43 AM CDT | Flash Flood Warning | ILX | Christian, Logan, Macon, Mason, Menard, Sangamon | 3 hr |
| Aug 2, 10:12 AM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 3 hr |
| Aug 2, 10:41 AM CDT | Special Weather Statement | ILX | Clay, Richland | 34 min |
| Aug 2, 12:23 PM CDT | Areal Flood Warning | ILX | Clay, Crawford, Cumberland, Effingham, Jasper, Lawrence and 2 more | 6 hr |
| Aug 2, 2:19 PM CDT | Special Weather Statement | ILX | Tazewell | 26 min |
| Aug 2, 2:53 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 27 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.